# SDR 2015FA0000511

- Difficulty date: October 27, 2015
- Submitted: October 27, 2015
- Operation: General aviation
- Aircraft: N132GM
- Make and model: Piper PA-32R-301T
- Aircraft serial: 3257335
- Engine: Lyc TIO540AH1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6360
- Part serial: 06100623
- Condition: Out Of Adjust
- Location: Engine
- Part time: 182 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE PILOT REPORTED THAT HIS ENGINE WAS HARD TO START AND GETTING WORSE.  THE ENGINE TO MAGNETO TIMING WAS CHECKED AND REVEALED THE TIMING ON BOTH MAGNETOS WERE ADVANCED 7 TO 8 DEGREES BEYOND THE ENGINE DATA PLATE TIMING SPEC OF 20 DEGREES BTC.  THE MAGNETOS WERE REMOVED, DISASSEMBLED AND INSPECTED.  IT WAS DETERMINED THAT THE POINTS AND CAM HAD WORN IN A MANNER THAT ALTERED THE INTERNAL TIMING OF THE MAGNETO.  IF THE MAGNETOS HAD BEEN "BUMPED" TO CORRECT THE TIMING, INSTEAD OF REMOVED, INSPECTED AND REPAIRED.  THE TIMING WOULD HAVE THEN CHECKED GOOD, BUT THE MAGNETO SPARK WOULD HAVE BEEN SERIOUSLY DEGRADED.  BOTH MAGNETOS HAD 182.3 HRS TIS SINCE THE LAST 500 HR INTERNAL INSPECTION, AT WHICH TIME NEW POINTS KITS, CONDENSERS, AND CARBON BRUSHES WERE INSTALLED.  WE ARE SEEING THIS SAME TYPE SCENARIO REPEAT ITSELF ON A REGULAR BASIS, WITH BRAND NEW FACTORY MAGNETOS.
